Q. Does fluoxetine cause restless leg, headache and increased sweating?

Answered by
Dr. Ramkesh Prasad
and medically reviewed by iCliniq medical review team.
Published on Apr 06, 2016 and last reviewed on: Oct 05, 2019

Hello doctor,

I have been on Fluoxetine antidepressant drug for a few years. I just started to notice few change, but I do not know what to do. I am getting more headaches than normal, restless legs at night and hot sweat most of the day and night. Are my problems related to the drug? Can you prescribe any medicine for this?

Dr. Ramkesh Prasad

General Practitioner Preventive Medicine
#

Hello,

Welcome to icliniq.com.

Yes, the problems you are facing are most likely related to long-term side effects of the drug Fluoxetine.

Mild headaches and sweating are known side effects intrinsic to Fluoxetine. Usually this drug is tolerated by most patients only at the lowest effective dose.

Also studies have shown that Fluoxetine exaggerates pre-existing restless legs syndrome (RLS) in many patients.

From the given information, it seems that the side effects of Fluoxetine are beyond the tolerable levels for you.

  • I would suggest you to discuss this with your treating physician (psychiatrist) for considering alternate antidepressant drug like Escitalopram or Paroxetine, which is relatively safe and more effective than Fluoxetine. At least a dose reduction has to be instituted to get relief from your health issue.
  • I need to have your detailed medical history, physical examination (vital parameters) and few basic blood tests done before suggesting any medicine, particularly that acts on the nervous system.

For further information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

Also Read Answers From:

Related Questions & Answers


Is sleep disturbance a side effect of Fluoxetine?

Query: Hi doctor, I am very sad, and I am surrounded by negative thoughts and anxiety. I have taken Fluoxetine (Fludac 20) for 6 weeks. Now I am fine, but I wake up early in the morning around 3.30 AM. Hence having disturbed sleep in the morning. My doctor changed medicine to Flunil 40. I think this dose ...  Read Full »

Can antidepressants cause low sex drive?

Query: Hi doctor, I have no sex drive whatsoever and cannot obtain an orgasm. Please help.  Read Full »

Can having Fluoxetine with Venlafaxine lift depression?

Query: Hello doctor, Will having 20 mg Fluoxetine added to my existing 375 mg of Venlafaxine help to lift my depression? I had recurring depression since 17 and have been on Venlafaxine for 12 years.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.